you've probably noticed that i haven't been around in some time. i was having a lot of problems with depression for a while and sort of dropped off the radar, coincidentally just about the time webMD quit having moderators.
i am glad to see you've still been active; you've always been a terrific source of accurate and helpful info. i note that our beloved dr. tracy is no longer with us, however -- a terrible loss to this community. i wonder, do the webMD exchanges no longer have experts, or did he have to drop out because of the time pressure of his many other responsibilities?
after some fortuitous circumstances, "the doctors" have decided that i was misdiagnosed and actually do not have parkinson's (my original diagnosis was probably based on side effects of antipsychotic meds i was taking for my depression at the time). i feel as if i've been pardoned by the governor. however, i still have tremendous sympathy for you and other parkinson's sufferers; i wish everyone's parkinson's story could end so well.
i send you many caring thoughts and hope that you are doing well.
yes, i'm no longer taking the depression meds that evidently were the cause of my parkinsonian symptoms, and i'll never take antipsychotics again! one interesting thing i also noticed -- once i stopped taking my parkinson's med (requip), it felt as if my brain cleared up out of a fog, plus i lost a whole bunch of weight. i think i didn't realize the side effects of the requip. i wish everyone had the option of not taking their parkinson's meds.
life is much harder than it needs to be, i think. i reflect on you, and "worn1," and some of the other people who have given so much on this board, and it just makes me seeing-red angry about the viciousness of this horrible parkinson's. i know that lots of people know, or know of, lots of other people who have parkinson's, but i'm not sure that most people can really comprehend its insidious effects on the mind as well as the physical body.
i wish you many more good days and the warmth of sun on your face.
we have a list of resources for finding free/low-cost medical care, including counseling, at http://forums.webmd.com/3/neurology-general-neurology-questions-and-support/forum/149 . you may have to go thru the entry level with a primary-care dr, but then you can ask to be referred to a counselor or psychiatrist. don't try to tackle everything on the list at once, or you'll be overwhelmed. check out one or two, see what they say, then check out one or two more.
i welcome any suggestions for additions to this list. if any of the links no longer work or are too hard to navigate, please let me know by posting a message in this community, http://exchanges.webmd.com/parkinsons-disease-exchange , with my name -- susie margaret -- in the title (be sure to tell me which link and what the problem is!).
this is the fourth and final part of my response to your inquiry about whether any of your meds might have caused your parkinson's. I can assure you that this post will be short compared to the others!
i want to caution you that altho i obtained all of the half-life info from what i consider absolutely trustworthy websites, numbers are not my strong suit, so the various calculations i've made as a consequence about the times for clearance of each med -- while i am fairly sure are accurate -- are still subject to arithmetic and algebraic errors! if anyone sees a mistake in these figures, please point it out, and i will happily correct it.
cathy, i hope this gives you helpful data for making a decision about quitting all but your heart meds. however, i want to emphasize my opinion that stopping all of these meds at once is a bad idea. for one thing, it will not tell you which, if any, particular ones might be responsible -- if indeed any are -- for your parkinson's; you would be able to figure that out only by continuing to take all of them and dropping one at a time or by quitting all of them at once and then adding one at a time back in. i believe that doing either without a dr's supervision is very risky.
one suggestion i will make is that you call the movement disorders specialist's office and ask to be put on the "cancellation list"; that way, if someone has to cancel an apptmt scheduled for a date before yours, you can take the slot that becomes empty.
let me say one more thing, then i'll get off my soapbox. i know how scary it is to contemplate having parkinson's; i know this because i have it myself. i go thru periods where i am practically paralyzed with fear of the future. but altho this horrible disease cannot yet be cured, it can be treated effectively for years. indeed, its eventual effects are not even predictable for each person. please keep taking all of your meds at least until you can see the movement disorders specialist.
i send you many caring thoughts and hope you will keep us posted on how you are doing.
with this med, especially for people with heart problems, it is necessary to be careful that the body's thyroid level does not inadvertently get too high. the informational materials on this med state that you should tell your dr "immediately" if you experience signs of having too much thyroid; one of those signs -- which is characterized as "unlikely but serious" -- is shaking/tremor.
the half-life of this form of synthetic thyroid (known as T4) is 7-10 days, meaning that it could take 35-50 days (between five and seven weeks) to clear your body to a 3% level.
a "serious" side effect of pantoprazole/protonix is "persistent muscle spasms," about which you should tell your dr "right away," according to the informational materials, if they occur. "involuntary quivering" is a "rare" side effect.
the half-life of this med is 66 mins, which means that it would take 330 mins (five and one-half hrs) to clear the body to a 3% level.
i am almost thru but want to add just a few comments more. i appreciate your patience! can you meet me at my next -- and final, i promise -- post for those?